Involuntary movements can appear both before and after the initiation of vitamin B12 treatment. We report videoEEG and neuroimaging findings of a 11 month-old-girl with developmental regression, hypotonia and lethargy, who acutely developed movement disorder few days after initiation of vitamin B12 treatment and normalization of vB12 plasmatic levels. The neurological symptoms gradually improved and disappeared after discontinuation of therapy. In the literature, the pathogenesis of movement disorder in vB12 deficiency and its relation with cobalamin injection remains unclear. Recognition of its significance may allow early diagnosis and prevention of misdiagnosis.
|Translated title of the contribution||Involuntary Movements during vitamin B12 treatment|
|Number of pages||4|
|Journal||Bollettino - Lega Italiana contro l'Epilessia|
|Publication status||Published - Apr 2011|
ASJC Scopus subject areas
- Clinical Neurology